Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Tampa Bay, FL

April 10, 2018Charlotte County, DeSoto County, Lee County, Florida

NWS Tampa Bay, FL issued this special weather statement at Apr 10, 2018, 4:21 PM EDT for Charlotte County, DeSoto County, Lee County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2018, 4:21 PM EDT (20:21 UTC)
Expired
Apr 10, 2018, 5:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL

The radar

The Tampa radar (KTBW), 97 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1984 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

885 
WWUS82 KTBW 102021
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
421 PM EDT TUE APR 10 2018
 
FLZ061-162-165-260-262-265-102100-
Coastal Charlotte FL-DeSoto FL-Inland Charlotte FL-Inland Lee FL-
Inland Sarasota FL-Coastal Lee FL-
421 PM EDT TUE APR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLOTTE...SOUTHERN
DESOTO...NORTHWESTERN LEE AND EAST CENTRAL SARASOTA COUNTIES UNTIL
500 PM EDT...

At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Arcadia to 10 miles
southwest of Pine Island Center. Movement was east at 35 mph.

Wind gusts up to 40 mph will be possible with these storms...in
addition to torrential downpours and frequent lightning. The
heavy rain is likely to result in localized ponding of water on
area roadways.

Locations impacted include...
Cape Coral, North Port, Punta Gorda, Port Charlotte, Matlacha,
Babcock Webb Wma, Pine Island Center, Southeast Arcadia, Matlacha
Isles-Matlacha Shores, Charlotte County Airport, Pineland, St. James
City, Burnt Store Marina, Murdock, Nocatee, Harbour Heights,
Cleveland, Solana, Charlotte Harbor and Fort Ogden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2654 8226 2666 8230 2701 8216 2710 8214
      2715 8210 2720 8204 2719 8166 2652 8200
TIME...MOT...LOC 2020Z 264DEG 29KT 2716 8200 2656 8229 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 2:52 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 10, 2:52 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
252 PM EDT Tue Apr 10 2018

.SHORT TERM (Tonight - Wednesday)...
Axis of upper-level trough still well west of the region
but a series of impulses continues to move eastward across
the state. A sharp wind shift line associated with a surface
frontal boundary is currently located over Levy county.

While it's mainly dry over most of the Nature Coast for
now, some showers will redevelop over the northern Gulf this
evening as the main upper-level trough moves east. The
heaviest showers and best chance of thunderstorms will
remain across central Florida where favorable upper-level
divergence resides. Locally heavy rains will continue in
this band through the evening hours, then the cold front
will push more rapidly south overnight as the upper-level
trough approaches.

Moist low-level northerly flow will result in widespread
low clouds tonight, even after the rain has ended. These
clouds will gradually clear from north to south as the drier
air moves in, but still expect plenty of clouds around by
sunrise Wednesday from the Tampa Bay area south.

For Wednesday, clouds will continue to clear from north to
south, resulting in a very pleasant afternoon. Temperatures
will climb into the 70s and lower 80s, but the humidity will
be much lower than what we've seen over the last couple of
days.

.MID/LONG TERM (Wednesday Night - Tuesday)...
Ridging aloft and surface dominates the Gulf region through Fri.
This ridging then slides east out over the Atlantic...in response to
a strong upper low from the Pacific Northwest that deepens over the
central plains by late Fri...with an upper trough and attendant cold
front stretching to Mexico. For Sat-Mon: The upper low moves to the
Great Lakes/Ohio Valley with the trough rotating over the Gulf of
Mexico to across the eastern seaboard. The associated cold front
tracks over the Gulf...reaching from the FL panhandle to the Yucatan
early Sun then exiting all but south FL mid Mon. During the rest of
Mon and Tue: Deep layer ridging over Mexico and the southern plains
shifts east...to the Deep South and the Gulf of Mexico.

Stable...warm...and generally dry conditions dominate into Sat. Then
increasing moisture...lift...and instability begins to spread in
Sat night...maxes out over the entire area Sun-Sun night and begins
to erode away and exit to the east Mon morning. Expect chance to
likely showers with a slight chance of thunderstorms. Embedded
impulses in the upper trough may support some robust to strong
storms. High pressure building in during Mon and continuing Tue will
bring stable and dry air with some significantly cooler
temperatures. Winds...and seas...remain rather benign going into the
weekend but then increase to caution speeds...from the south and
southwest Sun...shifting to northwest Mon...then northerly and
diminishing Tue.

&&

.AVIATION...
Showers and thunderstorms will continue to bring ocnl MVFR
to locally IFR conditions during heavier rainfall. SRQ will
see brunt of activity over next few hours. Widespread MVFR
or even IFR ceilings are expected overnight, followed by a
return to VFR conditions between 12 and 14Z Wednesday.

&&

.MARINE...
A cold front will move south across the waters tonight
accompanied by numerous showers and thunderstorms. Winds
will become northerly behind the front and increase to
between 15 and 20 knots tonight. High pressure will move off
the mid-Atlantic coast Wednesday night resulting in a
robust ridge of high pressure remaining north of our waters
through Saturday. Another cold front will move into our
waters Sunday.

&&

.FIRE WEATHER...
Much drier air will move into the region on Wednesday, and
some areas could see relative humidity values down near 35
percent for a few hours during the afternoon. Winds may also
approach 15 MPH, but recent rainfall will likely preclude
red flag conditions.

Humidities will gradually increase through the remainder of
the week resulting in no fire weather issues.

&&

.Preliminary Point Temps/PoPs...
TPA  64  78  61  80 /  80   0   0   0
FMY  70  83  63  84 /  60  10   0  10
GIF  63  80  58  81 /  80  10   0   0
SRQ  65  79  62  79 /  70   0   0   0
BKV  58  77  55  81 /  80   0   0   0
SPG  66  78  63  81 /  80   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER..Jillson
MID TERM/LONG TERM/DECISION SUPPORT...Rude
Hazardous weather outlook, Apr 10, 4:38 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
438 AM EDT Tue Apr 10 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-102045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
438 AM EDT Tue Apr 10 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Scattered thunderstorms are expected today. Thunderstorms that
develop will be capable of producing strong gusty winds...locally
heavy rain...and frequent deadly lightning strikes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

...THUNDERSTORM IMPACT...
A cold front is expected to move across the region this weekend
with thunderstorms possible. The thunderstorms will be capable of
producing strong gusty winds...locally heavy rains...and frequent
deadly lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Oglesby

In the hours before

Local storm report, Apr 10, 12:40 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1240 PM EDT TUE APR 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     LIGHTNING        6 SE APOLLO BEACH       27.72N 82.34W
04/10/2018                   HILLSBOROUGH       FL   911 CALL CENTER

            WOMAN STRUCK BY LIGHTNING ON DEL WEBB BLVD IN SUN CENTER
            CENTER.

&&

SHIVELEY
Special weather statement, Apr 10, 12:49 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1249 PM EDT TUE APR 10 2018

FLZ057-101715-
Highlands FL-
1249 PM EDT TUE APR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HIGHLANDS COUNTY
UNTIL 115 PM EDT...

At 1248 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Sebring Regional Airport, or 10 miles northeast of
Sebring, moving east at 35 mph.

Small hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sebring Regional Airport, Avon Park Air Force Range and Lorida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2746 8139 2765 8137 2764 8114 2760 8114
      2759 8116 2758 8116 2756 8118 2755 8121
      2752 8121 2751 8120 2749 8121 2748 8118
      2746 8117 2744 8114 2743 8114
TIME...MOT...LOC 1648Z 260DEG 30KT 2758 8131

TBW
Local storm report, Apr 10, 1:02 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
102 PM EDT TUE APR 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             7 SE WAUCHULA           27.47N 81.73W
04/10/2018  E1.00 INCH       HARDEE             FL   PUBLIC

            PUBLIC REPORTED 1 INCH HAIL.

&&

RKR
Special weather statement, Apr 10, 1:14 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
114 PM EDT TUE APR 10 2018

FLZ057-101800-
Highlands FL-
114 PM EDT TUE APR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR HIGHLANDS COUNTY UNTIL 200 PM
EDT...

At 113 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sebring Regional Airport to 10 miles west
of Venus. Movement was east at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lake Placid, Sebring Regional Airport, Venus, Sylvan Shores, Lake
Istokpoga, Archbold, Placid Lakes, Brighton, Lorida and Cornwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2721 8116 2712 8117 2712 8127 2703 8127
      2703 8156 2712 8156 2756 8129 2757 8117
      2755 8121 2749 8121 2744 8114 2739 8112
      2736 8103 2734 8105 2730 8103 2730 8100
      2723 8098 2721 8095
TIME...MOT...LOC 1713Z 271DEG 8KT 2750 8126 2708 8152

TBW
Local storm report, Apr 10, 2:08 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
208 PM EDT TUE APR 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLOOD            BRADENTON               27.49N 82.58W
04/10/2018                   MANATEE            FL   LAW ENFORCEMENT

            BRADENTON POLICE REPORTS SEVERAL ROADWAYS FLOODED DUE TO
            HEAVY RAINFALL. MOTORISTS ASKED TO AVOID THE AREA AROUND
            1800 9TH AVENUE WEST DUE TO FLOODING.

&&

BMROCZKA
Special weather statement, Apr 10, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
421 PM EDT TUE APR 10 2018

FLZ061-162-165-260-262-265-102100-
Coastal Charlotte FL-DeSoto FL-Inland Charlotte FL-Inland Lee FL-
Inland Sarasota FL-Coastal Lee FL-
421 PM EDT TUE APR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLOTTE...SOUTHERN
DESOTO...NORTHWESTERN LEE AND EAST CENTRAL SARASOTA COUNTIES UNTIL
500 PM EDT...

At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Arcadia to 10 miles
southwest of Pine Island Center. Movement was east at 35 mph.

Wind gusts up to 40 mph will be possible with these storms...in
addition to torrential downpours and frequent lightning. The
heavy rain is likely to result in localized ponding of water on
area roadways.

Locations impacted include...
Cape Coral, North Port, Punta Gorda, Port Charlotte, Matlacha,
Babcock Webb Wma, Pine Island Center, Southeast Arcadia, Matlacha
Isles-Matlacha Shores, Charlotte County Airport, Pineland, St. James
City, Burnt Store Marina, Murdock, Nocatee, Harbour Heights,
Cleveland, Solana, Charlotte Harbor and Fort Ogden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2654 8226 2666 8230 2701 8216 2710 8214
      2715 8210 2720 8204 2719 8166 2652 8200
TIME...MOT...LOC 2020Z 264DEG 29KT 2716 8200 2656 8229

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:21 PM EDTAreal Flood AdvisoryTBWLevy84 min
Apr 9, 9:47 PM EDTSpecial Weather StatementTBWLevy43 min
Apr 9, 9:49 PM EDTSpecial Marine WarningTBW41 min
Apr 9, 10:26 PM EDTAreal Flood AdvisoryTBWLevy94 min
Apr 9, 10:35 PM EDTSpecial Weather StatementTBWLevy40 min
Apr 9, 11:20 PM EDTSpecial Weather StatementTBWCitrus40 min
Apr 10, 12:03 AM EDTSpecial Weather StatementTBWCitrus57 min
Apr 10, 12:08 AM EDTSpecial Marine WarningTBW52 min
Apr 10, 12:54 AM EDTSpecial Marine WarningTBW51 min
Apr 10, 1:04 AM EDTSpecial Weather StatementTBWCitrus, Hernando, Sumter41 min
Apr 10, 2:02 AM EDTSpecial Weather StatementTBWHernando, Sumter43 min
Apr 10, 9:04 AM EDTSpecial Marine WarningTBW56 min
Apr 10, 9:33 AM EDTSevere Thunderstorm WarningTBWHernando, Pasco27 min
Apr 10, 10:04 AM EDTSpecial Weather StatementTBWPasco26 min
Apr 10, 10:51 AM EDTSpecial Weather StatementTBWHillsborough24 min
Apr 10, 11:47 AM EDTSpecial Weather StatementTBWHardee28 min
Apr 10, 12:10 PM EDTAreal Flood AdvisoryTBWHardee, Highlands, Hillsborough, Manatee, Polk80 min
Apr 10, 12:18 PM EDTSevere Thunderstorm WarningTBWHardee, Highlands42 min
Apr 10, 12:49 PM EDTSpecial Weather StatementTBWHighlands26 min
Apr 10, 1:14 PM EDTSpecial Weather StatementTBWHighlands46 min
Apr 10, 1:41 PM EDTAreal Flood AdvisoryTBWManatee109 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.